RxISK founder Dr. David Healy: Side Effects – The True Story

Print Friendly, PDF & Email
March 8, 2013 | 7 Comments

Comments

  1. Hi

    It will be interesting to see what sort of impact this film has on viewers>
    Almost begs a follow up in the credits like -‘anyone who is affected by the contents of this film – go into Rxisk.org’

  2. Hi

    Yes, I agree with the notion that the public are deprived from necessary information about drugs they are prescribed . Having experienced a strong adverse reaction which caused a massive behavioural change . to which I am fortunate to have recovered from- I feel there ought to be more emphasis on the more unusual behavioural side effects a person can suffer (suffer – being the operative word) .
    The medical profession need to be more open about acknowledging these effects along with the pharmaceutical companies -whom I feel are almost in denial.
    My behaviour changed slowly – and crept up on me-I was unaware when I was in mid flight so to speak – Thanks to medical help I am fine now – but still at times completely flabber gasted at how I was.

  3. The medical profession need to be more open about acknowledging these effects along with the pharmaceutical companies -whom I feel are almost in denial.

    You will be waiting a long time they are in denial, all you’ll get from any of them is could be, maybe and might be, here try another one. That’s why most people look to others on the Internet for answers.

  4. This type of side effect, becoming murderous or suicidal, is not uncommon. In fact, anywhere from a few percent to ten percent will experience Akathsia from taking a SSRI or other psychotropic medication. I believe akathsia is basically an overdose because I always felt this when I was accidentally overdosed.

    There are two things that psychotropic medicine do to negatively effect behavior in a larger perspective.

    They cause disinhibition from disrupting REM sleep and overdose. Just like alcohol, it can make people numb to morality. Immoral actions are not as bad to people on SSRI’s than they would be to people not on them.

    All serotonin energetics can disrupt REM sleep. A somewhat rare but very fatal side effect of SSRI’s is that they can seem to stop REM sleep. If you do not go into REM while sleeping, you will go into while awake. This is how many psychedelic drugs work. They put you into a state of REM while awake. Look up Kipp Kingle.

    The second thing they do to dis-inhibit is that they often overdose you.

    In fact, it seems that no matter the dose of SSRI’s, their always will be an overdose.

    Why else do so many serotonin connections shut down in the brain?

    The body is compensating for an overdose of serotonin and so the body basically shuts down many of the receptors because if it did not; you would overdose and die.

    Psychiatrists and mainstream doctors will tell you overdose is uncommon, but it is actually one of the most common, “side effects” their is. Swelling of the brain is not uncommon with SSRI overdose.

    This is why Ativan is often given to people when they start to take an SSRI is Britain. So, if they overdose the patient accidentally, the person is less likely to go into seizures because Benzos can stop convulsions very well.

    When you are accidentally overdosed, this is what is responsible for “Zombie like behavior”.

    In America, overdose from SSRI’s are “uncommon” because they do not look, but in many countries, it is the number one “side effect”.

    Thanks again FDA for giving me seizures and migraines from Effexor withdrawal and too many overdoses.

  5. I have been on ssri’s for 20 years. My moral compass has faded away in many respects. It was gone by the 2nd or 3rd year. I just don’t care anymore about anything. I have no outrage to ANYTHING I see or hear. Nothing fazes me, no matter how outraged the rest of the world is.
    At the same time, my internet pornography use went through the roof on these drugs. Paraphilic porn use came out of nowhere and became an obsession. Weird sexual fantasies.
    After discussion with doctors and getting several expert opinions, the solution – withdraw slowly from the meds.
    Down to 10mg daily of paroxetine (from 20mg). Paraphilias disappearing and sexual fantasies toning down. Psychiatrist believes these pills played a big role in deviation due to a number of factors including disinhibitory effects of these drugs. Previously diagnosed with ocd, anxiety and aspergers (asd).

    • P.s. Don’t get me wrong, paroxetine killed my worries and anxieties, so was effective in doing what it was designed to in that respect, but other side effects have become apparent over time. Have also been previously prescribed fluoxetine, desvenlafaxine, venlafaxine and duloxetine. All had same general zombie effect and instilled a care-factor of zero about everything, except they appeared to induce panic attacks from time-to-time.

  6. My daughter committed suicide a year ago by hanging herself while on antidepressants, anti psychotics and Lorazepam. My daughter was desperately trying to get help but after a few admissions to a treatment and assessment centre she was discharged, after two days earlier attempting to hang herself in there, she couldn’t go back to her own house because of the fear for her 12 year old son, so she came to me. It;s a much longer story than this but the inquest has not yet occurred and there is a court case for Medical Negligence ongoing.

    I myself have worked in Acute, Functional and Dementia settings as an OT helper for four and a half years before going on to train as a general nurse then as a Holistic Therapist, I also worked in a continuing rehabilitation for the brain injured (Headway) Abergavenny Mind, Hospice with my Holistic Therapies. I have just finished reading Katinka Blackford Newman’s book The Pill That Steals Lives and am certain my daughter had an adverse reaction to these drugs, there were so many light bulb moments while reading her story and I had been telling my daughter for months to get her med’s reviewed, check the side effects and get them to reduce the dose because they were not making her any better in fact they were making her worse. I could probably write a book about our experience of these poisonous chemical straight jackets but that’s for another day.

Leave a Reply